Alert archive / Mississippi / Flash Flood Warnings in 2001

Flash Flood Warning 41, NWS New Orleans, LA

June 11, 2001Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Jun 11, 2001, 6:25 AM CDT for Jackson County, Mississippi. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2001, 6:25 AM CDT (11:25 UTC)
Expired
Jun 11, 2001, 8:00 AM CDT
In force
95 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Jackson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 877 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
877 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 111126
FFWLIX
MSC059-111300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 AM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 800 AM CDT

* AT 625 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRDUCING VERY HEAVY RAIN CONTINUE TO MOVE ACROSS
JACKSON COUNTY. THREFORE...THE FLASH FLOOD WARNING HAS BEEN
EXTENDED. AN ADDITIONAL 1 TO 3 INCHES OF RAIN CAN BE EXPECTED ACROSS
MUCH OF JACKSON COUNTY. SINCE THE GROUND IS ALREADY SATURATED DUE TO
PRIOR RAINFALL...ANY ADDITIONAL RAIN WILL LIKELY LEAD TO FLASH
FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER OF UNKNOWN
DEPTH COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:30 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 11, 2:30 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 AM CDT MON JUN 11 2001

HEAVY RAIN ALONG WITH EMBEDDED STRONG THUNDERSTORMS NOW FIRING OVER
EXTREME S CENTRAL AND SE LA AND EXTENDING OVER THE MS COAST AS THE
REMNANTS OF ALLISON...NOW A TIGHT AREA OF LOW PRES...MOVES ENE
ACROSS SE LA. BOTH THE 00Z AVN AND ETA NOT INITIALIZED WELL OVER THE
CENTRAL GULF COAST AS BOTH HAVE THE AREA OF LOW PRES TOO FAR TO THE
W WHICH MAKES THE QPF NOT VERY RELIABLE FOR THE SHORT TERM. OF THE
TWO...THE ETA LOOKS TO BE CLOSER TO THE CURRENT MESO PATTERN SO WILL
MORE OR LESS TREND TOWARD THIS SOLUTION STARTING 24HR OUT. IN THE
MEAN TIME...WILL GO WITH EXTRAPOLATION IN TRYING TO PIN DOWN THE
PRECIP FORECAST WHICH WILL PLACE THE HIGHEST POPS WHERE CONVECTION
IS FIRING MOST. LIKEWISE...WILL TONE DOWN THE FFA TO INCLUDE ONLY
THOSE AREAS MENTIONED ABOVE WITH A FLOODING THREAT. BEYOND THE FIRST
TWO PERIODS...WILL PRETTY MUCH LET CURRENT PACKAGE RIDE WITH
TRENDING BACK TOWARD A CLIMO PATTERN HIGHLIGHTING A CHANCE FOR
MAINLY AFTERNOON AND EVENING SHOWERS AND TSTMS WITH TEMPS REBOUNDING
BACK TOWARD SEASONAL TRENDS.

PRELIM NUMBERS...

MCB 082/069/087/067 3232  BTR 083/071/088/070 3232
MSY 083/072/088/072 7332  GPT 081/072/086/072 +332

.NEW...SCA FROM KPQL TO THE ATCHAFALAYA RIVER OUT 60NM
LA...FLASH FLOOD/FLOOD WATCH LAZ039>040-060>064-068>70.
MS...FLASH FLOOD/FLOOD WATCH MSZ077-080>82.

09

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:05 AM CDTSevere Thunderstorm WarningLIXHancock55 min
Jun 11, 1:59 AM CDTSevere Thunderstorm WarningLIXJackson61 min
Jun 11, 2:51 AM CDTFlash Flood WarningLIXHancock, Pearl River3 hr
Jun 11, 3:30 AM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
Jun 11, 4:20 AM CDTTornado WarningLIXPearl River30 min
Jun 11, 4:28 AM CDTTornado WarningLIXHarrison32 min
Jun 11, 4:57 AM CDTSevere Thunderstorm WarningLIXJackson63 min
Jun 11, 5:09 AM CDTTornado WarningLIXHarrison36 min
Jun 11, 5:15 AM CDTSevere Thunderstorm WarningLIXHancock, Pearl River60 min
Jun 11, 5:30 AM CDTTornado WarningLIXPearl River30 min
Jun 11, 5:37 AM CDTTornado WarningLIXJackson38 min
Jun 11, 6:09 AM CDTTornado WarningLIXJackson36 min
Jun 11, 6:44 AM CDTTornado WarningLIXJackson31 min
Jun 11, 9:06 AM CDTTornado WarningLIXJackson19 min

Nearby

Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.